Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 29, 2019, 4:54 PM MST for Gila County, Yavapai County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 4:54 PM MST (23:54 UTC)
- Expired
- Aug 29, 2019, 5:30 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WUUS55 KFGZ 292354
SVRFGZ
AZC007-025-300030-
/O.NEW.KFGZ.SV.W.0039.190829T2354Z-190830T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
454 PM MST Thu Aug 29 2019
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
Yavapai County in west central Arizona...
* Until 530 PM MST.
* At 452 PM MST, a severe thunderstorm was located over Childs Power
Plant, or 17 miles southeast of Camp Verde, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Childs Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move seek shelter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Rock falls along steep roads are also possible.
&&
LAT...LON 3444 11170 3435 11161 3428 11172 3437 11179
TIME...MOT...LOC 2352Z 347DEG 2KT 3436 11168
HAIL...1.00IN
WIND...60MPH
$$
MAS1 follow-up statement
617
WWUS55 KFGZ 300024
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
524 PM MST Thu Aug 29 2019
AZC007-025-300032-
/O.EXP.KFGZ.SV.W.0039.000000T0000Z-190830T0030Z/
Gila-Yavapai-
524 PM MST Thu Aug 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR GILA AND YAVAPAI COUNTIES WILL
EXPIRE AT 530 PM MST...
The storm which prompted the warning has moved south out of the area.
Therefore, the warning will be allowed to expire. However, runoff
from the heavy rain with this thunderstorm will still caues problems
in the area this evening.
LAT...LON 3444 11170 3435 11161 3428 11172 3437 11179
TIME...MOT...LOC 0022Z 347DEG 2KT 3434 11168
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:34 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 29, 2:34 PM MST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 234 PM MST Thu Aug 29 2019 .SYNOPSIS...look for decreasing afternoon storm coverage and warmer afternoon temperatures across northern Arizona through Saturday. Storm chances to increase from east to west starting Sunday with typical late monsoon season storm chances through Wednesday. && .DISCUSSION... Scattered thunderstorm continue this afternoon along the Mogollon rim from Flagstaff through the White Mountains. A well defined outflow boundary is moving southeastward from Munds Park, and this feature may kick off some storms in the Oak creek and Sedona areas later this afternoon. Elsewhere isolated storms are occurring over areas above 6500, with mostly sunny skies noted across northwest AZ. Friday and Saturday...Progs continue to show the high pressure center to move from southern California to near the 4 corners during this period. This will bring a downward trend in storm coverage both days, with afternoon storm chances limited to along and south of the Mogollon Rim. Light north to northeast steering flow keeps the potential for storms to drop southward from the rim into Gila county Friday afternoon. Max temps will be on a warming trend, with values around 10 degrees above average on Saturday. Fair weather is expected overnight. Long Term...Sunday through Wednesday...The chances for showers and thunderstorms will begin to increase again starting Sunday afternoon. This is the result of another shift in the placement of the high pressure. Model guidance is in good consensus that the center of the high pressure will once again be back over the Four Corners region by Saturday night and introduce a general easterly flow pattern to Arizona. The east to southeasterly flow will help to transport additional moisture back into the County Warning Area for expanded convection on Sunday afternoon and beyond. && .AVIATION...For the 00Z package...Scattered showers and storms to persist along and south of the Mogollon rim through 03z then diminish with fair weather overnight. After 18z Friday, widely scattered storms are forecast along the Mogollon rim from Flagstaff to the White Mountains with fair weather elsewhere. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For Friday and Saturday, warmer and much drier conditons to return to northern Arizona. Max temps should be from 5 to 10 degrees above normal. Widely scattered afternoon storms are expected along the Mogollon Rim from Flagstaff to the White Mountains Friday, with less coverage forecast Saturday. Sunday through Tuesday...East to southeast flow aloft should bring a return of monsoon moisture to eastern Arizona Sunday. Thus, storm coverage is expected to increase again from east to west through Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM PUBLIC...DL LONG TERM PUBLIC...NL AVIATION...DL FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 29, 1:44 PM MST, 3 hours 10 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 144 PM MST Thu Aug 29 2019 AZZ016-292130- Eastern Mogollon Rim- 144 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEAST COCONINO COUNTY UNTIL 230 PM MST... At 142 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles north of Christopher Creek, or 13 miles northwest of Forest Lakes, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chevelon Canyon Lake Campground and Chevelon Canyon Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3442 11104 3460 11098 3456 11077 3436 11077 TIME...MOT...LOC 2042Z 283DEG 10KT 3450 11093 JJ
Special weather statement, Aug 29, 1:49 PM MST, 3 hours 5 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 149 PM MST Thu Aug 29 2019 AZZ015-292115- Western Mogollon Rim- 149 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NEAR MOUNTAINAIRE IN COCONINO COUNTY UNTIL 215 PM MST... At 147 PM MST, Doppler radar was tracking a strong thunderstorm over Mountainaire, or 7 miles south of Flagstaff, moving southeast at 10 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mountainaire and Upper Lake Mary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3506 11171 3512 11168 3508 11149 3496 11158 TIME...MOT...LOC 2047Z 301DEG 9KT 3508 11164 JJ
Special weather statement, Aug 29, 2:16 PM MST, 2 hours 38 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 216 PM MST Thu Aug 29 2019 AZZ015-292145- Western Mogollon Rim- 216 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MOUNTAINAIRE IN COCONINO COUNTY UNTIL 245 PM MST... At 215 PM MST, Doppler radar was tracking a strong thunderstorm over Mountainaire, or 9 miles south of Flagstaff, moving east at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mountainaire, Kachina Village and Upper Lake Mary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3504 11171 3510 11169 3509 11152 3497 11159 TIME...MOT...LOC 2115Z 286DEG 7KT 3506 11165 JJ
Special weather statement, Aug 29, 3:32 PM MST, 1 hour 22 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 332 PM MST Thu Aug 29 2019 AZZ018-292315- Northern Gila County- 332 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 415 PM MST... At 331 PM MST, Doppler radar was tracking a strong thunderstorm over Freedom Acres, or near Payson, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Payson, Star Valley, Oxbow Estates, Round Valley, Flowing Springs, Mesa Del Caballo, Gisela, Tonto Village, Freedom Acres, East Verde Estates, Whispering Pines, Mead Ranch, Rye, Houston Mesa Campground, Water Wheel Burn At Houston Mesa Rd-S, Beaver Valley and Water Wheel Burn At Houston Mesa Rd-N. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3436 11140 3440 11116 3411 11106 3408 11139 TIME...MOT...LOC 2231Z 349DEG 14KT 3431 11128 MAS
Special weather statement, Aug 29, 3:36 PM MST, 1 hour 18 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 336 PM MST Thu Aug 29 2019 AZZ008-037-292315- Yavapai County Valleys and Basins-Yavapai County Mountains- 336 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 415 PM MST... At 335 PM MST, Doppler radar was tracking a strong thunderstorm near Cherry, or 12 miles west of Camp Verde, moving south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cherry and Powell Springs Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3460 11216 3463 11200 3443 11190 3438 11214 TIME...MOT...LOC 2235Z 348DEG 15KT 3455 11207 MAS
Special weather statement, Aug 29, 4:25 PM MST, 29 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 425 PM MST Thu Aug 29 2019 AZZ008-018-037-300015- Yavapai County Valleys and Basins-Northern Gila County-Yavapai County Mountains- 425 PM MST Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND YAVAPAI COUNTIES UNTIL 515 PM MST... At 423 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from Childs Power Plant to Round Valley. Movement was southwest at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Payson, Oxbow Estates, Round Valley, East Verde Estates, Jakes Corner, Gisela, Childs Power Plant, Rye, Deer Creek, Houston Mesa Campground and Tonto Natural Bridge State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3426 11194 3393 11126 3421 11116 3446 11172 TIME...MOT...LOC 2323Z 035DEG 5KT 3438 11170 3419 11129 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:47 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 88 min |
| Aug 28, 8:35 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 3 hr |
| Aug 29, 12:37 PM MST | Special Weather Statement | FGZ | 23 min | |
| Aug 29, 1:18 PM MST | Areal Flood Advisory | FGZ | Coconino | 117 min |
| Aug 29, 1:22 PM MST | Special Weather Statement | FGZ | 23 min | |
| Aug 29, 1:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 29, 1:49 PM MST | Special Weather Statement | FGZ | 26 min | |
| Aug 29, 2:16 PM MST | Special Weather Statement | FGZ | 29 min | |
| Aug 29, 2:31 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 29, 2:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Aug 29, 3:18 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 3 hr |
| Aug 29, 3:32 PM MST | Special Weather Statement | FGZ | 43 min | |
| Aug 29, 3:36 PM MST | Special Weather Statement | FGZ | Yavapai | 39 min |
| Aug 29, 3:58 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 29, 4:25 PM MST | Special Weather Statement | FGZ | 50 min | |
| Aug 29, 4:33 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 27 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.